Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 38, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Nov 16, 2016, 3:24 AM MST. It took effect at Nov 16, 2016, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2016, 3:24 AM MST (10:24 UTC)
- In effect from
- Nov 16, 2016, 8:00 AM MST
- Expired
- Nov 16, 2016, 4:53 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
093 WWUS85 KCYS 161024 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 324 AM MST WED NOV 16 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR THE SOUTHERN LARAMIE RANGE AND FOOTHILLS... .VERY WARM...DRY...AND WINDY CONDITIONS WILL RETURN TO THE SOUTHERN LARAMIE RANGE AND EASTERN FOOTHILLS TODAY. HUMIDITY RECOVERIES OVERNIGHT HAVE BEEN POOR ACROSS THIS AREA...AND WINDS HAVE REMAINED QUITE GUSTY OVERNIGHT AS WELL. EXPECT TO SEE CRITICAL CONDITIONS BECOME WIDESPREAD ACROSS ZONE 309 THROUGH THE MORNING AND CONTINUE THROUGH THE AFTERNOON. WYZ309-162300- /O.NEW.KCYS.FW.W.0038.161116T1500Z-161117T0000Z/ SOUTH LARAMIE RANGE/MEDICINE BOW NF- 324 AM MST WED NOV 16 2016 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 309... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONE 309. * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH EARLY THIS MORNING...INCREASING TO 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH LATE THIS MORNING THROUGH THE EARLY AFTERNOON. * HUMIDITY...10 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
694 WWUS85 KCYS 161447 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 747 AM MST WED NOV 16 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR THE SOUTHERN LARAMIE RANGE AND ADJACENT SOUTHEAST WYOMING PLAINS... .AFTER A NIGHT OF POOR HUMIDITY RECOVERIES...VERY WARM... DRY...AND WINDY CONDITIONS WILL RETURN TODAY. EXPECT TO SEE CRITICAL CONDITIONS BECOME WIDESPREAD ACROSS ZONES 309 AND 310 THROUGH THE MORNING AND CONTINUE THROUGH THE AFTERNOON. WYZ310-170000- /O.EXA.KCYS.FW.W.0038.161116T1500Z-161117T0000Z/ PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 747 AM MST WED NOV 16 2016 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 310. * WIND...WEST 10 TO 20 MPH THIS MORNING WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY LATE THIS MORNING THROUGH THE EARLY AFTERNOON. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ309-170000- /O.CON.KCYS.FW.W.0038.161116T1500Z-161117T0000Z/ SOUTH LARAMIE RANGE/MEDICINE BOW NF- 747 AM MST WED NOV 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 309... * AFFECTED AREA...FIRE WEATHER ZONE 309. * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH EARLY THIS MORNING...INCREASING TO 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH LATE THIS MORNING THROUGH THE EARLY AFTERNOON. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HAHN
131 WWUS85 KCYS 162353 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 453 PM MST WED NOV 16 2016 ...THE RED FLAG WARNING FOR FIRE WEATHER ZONES 309 AND 310 HAS BEEN CANCELLED FOR THE REST OF TODAY... .AS A COLD FRONT MOVES SOUTHWARD ACROSS THE AREA EARLY THIS EVENING RELATIVE HUMIDITY VALUES ARE INCREASING ABOVE CRITICAL THRESHOLDS. THE FIRE DANGER RISK WILL DIMINISH THROUGH THE EVENING AS TEMPERATURES COOL AND HUMIDITY VALUES RISE. WYZ309-310-170100- /O.CAN.KCYS.FW.W.0038.000000T0000Z-161117T0000Z/ SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 453 PM MST WED NOV 16 2016 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 309 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. AS A COLD FRONT MOVES SOUTHWARD ACROSS THE AREA EARLY THIS EVENING RELATIVE HUMIDITY VALUES ARE INCREASING ABOVE CRITICAL THRESHOLDS. THE FIRE DANGER RISK WILL DIMINISH THROUGH THE EVENING AS TEMPERATURES COOL AND HUMIDITY VALUES RISE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Nov 15, 9:49 PM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Nov 15, 9:49 PM MST, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 949 PM MST Tue Nov 15 2016 .UPDATE... Issued at 501 PM MST Tue Nov 15 2016 Area observations showing winds easing and humidities increasing. Decided to allow the Red Flag Warning to expire on time at 5 PM this afternoon. && .SHORT TERM...(This evening through Thursday) Issued at 112 PM MST Tue Nov 15 2016 Dry conditions will persist through Wednesday evening...with rapidly changing weather late Wednesday night and Thursday. The only minor concern tonight will be winds across the wind prone areas. Winds stayed below High Wind criteria last night...so expect more of the same tonight with a similar llvl pressure gradient and similar 800-700mb wind profile. However...can not rule out a few brief gusts around 55 MPH near Arlington...Bordeaux...and the I-80 summit late this evening through early Wednesday morning. A cold front will begin moving southward across the area on Wednesday...with winds diminishing and becoming northerly. Patchy fog and some drizzle can not be ruled out along and east of the Laramie range late Wednesday night as well due to fropa and upslope flow. Widespread winter weather event appears on track for Thursday...with a few minor differences. The cold air appears to come in earlier in the day (likely Wednesday night in some areas) so expect the precip type to be all snow. Any rainfall will be mixed with snow on the onset across the lower elevations of western Nebraska. 12z Models and ensembles have trended more progressive with the upper level trough. Although the latest 18z guidance that is now coming in shows a slightly slower solution. Thankfully...the main forcing along an area of frontogenesis on Thursday will be quick to move southward and then east into Colorado and eventually Nebraska. Do expect a period of Moderate to locally heavy snowfall mid Thursday morning through mid Thursday afternoon across most of southeast Wyoming as this area of dynamic forcing moves east...and the peak snowfall intensity mainly in the afternoon to early evening hours east of I-25 into western Nebraska. This may limit visibilities to below one half mile for a few hours. Daytime highs will likely occur early in the morning with temperatures dropping into the 20's in the afternoon and evening hours. Since this storm will be moving so quick...expect snow accumulations to be limited to 1-3 or 2-4 inches across the area with perhaps 5 to 10 inches in the mountains including the I-80 summit. Held off on issuing a Winter Storm Watch due to the more progressive nature of the storm and winds trending lower compared to 24 hours ago. However...this event appears to be a solid Winter Advisory event across the area with a few locations seeing localized Winter Storm conditions due to winds over 40 mph. .LONG TERM...(Thursday night through Tuesday) Issued at 112 PM MST Tue Nov 15 2016 Minor model differences noted with the 12Z cycle. The upper trough responsible for the season's first snowfall will quickly exit east toward the Midwest Friday. Snow will decrease in coverage Thursday night, followed by dry and blustery conditions Friday. It will be chilly with highs in the 20s and 30s. Low temperatures Friday night will be the coldest of the season with widespread single digits and teens as a surface ridge moves overhead. A upper ridge over the Great Basin will translate east across the Rockies Saturday, high plains Sunday and Great Plains Monday. Lee surface trough sets up this weekend, with west to southwest downslope flow and increasing 700mb temperatures resulting in temperatures warming to above seasonal normals. Highs Saturday will be in the 40s and 50s on Sunday. A weak upper trough moving ashore into the West will quickly progress east across the Rockies and high plains Monday night and early Tuesday, with light rain/snow possible over the Snowy/Sierra Madre ranges. Preceding this trough, Monday will be mild with highs in the 50s to around 60 for the plains. Very little temperature change forecast for Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 947 PM MST Tue Nov 15 2016 VFR conditions expected the next 24 hours with little weather impacts to area airports in southeast Wyoming and Nebraska Panhandle. Going to change though as we move into early Thursday morning as snow begins out near Rawlins and Douglas and spread southeast. Thursday could see LIFR/IFR conditions at most locations as the day progresses. && .FIRE WEATHER... Issued at 112 PM MST Tue Nov 15 2016 Elevated Fire Weather conditions will improve this evening as humidities recover after sunset. Warm and dry weather will persist on Wednesday, but gusty winds will be limited west of Interstate 25 as the leading edge of a cold front moves across the eastern plains. No fire weather concerns for late this week and through this weekend due to cold temperatures and snowfall on Thursday/Thursday night. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...GCC SHORT TERM...TJT LONG TERM...MAJ AVIATION...GCC FIRE WEATHER...TJT
Hazardous weather outlook, Nov 15, 7:09 PM MST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 709 PM MST TUE NOV 15 2016 WYZ101>119-170215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 709 PM MST TUE NOV 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG STORM SYSTEM WILL BRING ACCUMULATING SNOW TO SOUTHEAST WYOMING THURSDAY AND THURSDAY NIGHT. MUCH COLDER TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE SOME BLOWING SNOW AND BLUSTERY CONDITIONS FRIDAY. SOME TRAVEL IMPACTS CAN BE EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. NEZ002-003-019>021-054-055-095-096-170215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 709 PM MST TUE NOV 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL BRING ACCUMULATING SNOW TO THE WESTERN NEBRASKA PANHANDLE THURSDAY AND THURSDAY NIGHT. MUCH COLDER TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE SOME BLOWING SNOW AND BLUSTERY CONDITIONS FRIDAY. SOME TRAVEL IMPACTS CAN BE EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:14 AM MST | Winter Storm Watch | CYS | Albany, Converse, Goshen, Laramie, Niobrara, Platte | 10 hr |
| Nov 16, 2:33 PM MST | Winter Weather Advisory | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 32 hr |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.